MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use, the hub of a performer mullins guiding sheath dilator was found to be separated from the device.This observation was made prior to opening the sterile package.The device did not make patient contact.
 
Additional Manufacturer Narrative
Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device on (b)(6) 2019, three dark foreign matter fibers were noted by the distal seal of the inner pouch.One was within the seal and two were free-floating.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary.As reported, prior to use, the hub of a performer mullins guiding sheath dilator was found to be separated from the device.This observation was made prior to opening the sterile package.The device did not make patient contact.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures and a visual inspection and dimensional verification of the device were conducted during the investigation.One unopened rcfw-14.0-38-75-rb-mts was returned for investigation.The hub of the 14 fr dilator is separated within the sealed inner pouch.Three dark foreign matter fibers were noted by the cook seal (distal end).One fiber was found in the seal, and the other two were free-floating in the inner pouch with the 14 fr dilator.The connector cap inner diameter was found to be out of specification for the final product.Additionally, a document-based investigation evaluation was performed.A review of the device history showed no failure-related nonconforming events.It should be noted there were no other reported lot-related complaints.Thus, there is no evidence to suggest that there are any additional nonconforming devices in the lot or in the field.The product is packaged with instructions for use, which state, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information available, investigation has concluded that both the dilator hub separation and the observed foreign matter can be attributed to possible manufacturing and quality control deficiencies.Retraining has been initiated for personnel involved in the manufacturing and quality inspection of this device.A capa investigation has been previously opened for dilator hub separation and is currently ongoing.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9187039
Report Number1820334-2019-02589
Device Sequence Number16759315
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)220129(10)NS9485485
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot NumberNS9485485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/01/2019
06/09/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/08/2019
06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1